Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Does a missed Rabipur dose cause weakness,itching and low headache?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5376 Questions
Question
i have bitten by dog on covered skin (leg, covered by jeans paint) in india on 19th of dec 2013. Doctor told me to take 5 dose of rabipur on 0,3,7,14 and 28 days. I took 4 dose on 0, 3, 10th and 24 days. Now i am in California from last 1 month. i am feeling weakness, itching and low headache. My question is , is it happening due to miss dose or not., if not then what could be the reason and solution , if yes then what could be the solution, Please advise. Thanks in advance.thanks sir. If i took the 5th dose now , can it be helpful.
Posted Sat, 15 Mar 2014 in Infections
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: NO, not related! Detailed Answer: Hi and thank you so much for this query I am so sorry to hear about this dog bite that you had and the symptoms you have reported. I understand you must have been very troubled since this dog bite about the possibility of rabies. Having received 4doses, there is just no way a rabies infection would surface. Plan and complete the vaccination to make sure you are protected against future rabies infection if exposed. The missed dose cannot be the reason of these symptoms. To me, they are very nonspecific and I would rather recommend that you monitor them little longer to see if anything new comes up for us to better characterize and get a cause. For now, it is simply not a big reason to get worried of. For now, I will recommend enough rest, eat well and rink enough water. If anything new comes up, it may help orient us towards a possible cause. I strongly believe this would not need any aggressive medical intervention. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Does a missed Rabipur dose cause weakness,itching and low headache? 7 minutes later
thanks sir, but out of four, i took two days late by 3 to 10 days, i took 3rd dose on 10th day where it is supposed to be complete by 7th and 4th dose of 24th day where it is supposed to be complete by 14, so getting vaccinated late will not create any problem?
 
 
Answered by Dr. Chobufo Ditah 0 minute later
Brief Answer: Yes Detailed Answer: Yes, it would be helpful. Not exactly in protecting against rabies now because you are already protected but for longterm prevention. I hope this helps.. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
 
 
Answered by Dr. Chobufo Ditah 10 minutes later
Brief Answer: It will not create a problem Detailed Answer: It is often best to follow treatment as planned for best results. However, we still get good results with minor delays. You should not get too worried about the minor delays but try to always follow up with treatment exactly as recommended by your doctor. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Does a missed Rabipur dose cause weakness,itching and low headache? 0 minute later
Thanks Doctor thanku so much. So i don't need to get worried about this infection. Is there any advisory which needs to follow for this , if yes then please guide me. Thanks.
 
 
Answered by Dr. Chobufo Ditah 30 minutes later
Brief Answer: Get booster doses once every 10years Detailed Answer: Hi and thanks for following up with me. Once you complete the 5th dose, you are protected against rabies. You should remember too get booster doses every 10years and you would never need to get bothered by the possibility of rabies infection. also, keep away from stray dogs especially in areas where they are not well vaccinated. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Does a missed Rabipur dose cause weakness,itching and low headache? 0 minute later
Thanks sir, thanku so much.
 
 
Answered by Dr. Chobufo Ditah 4 minutes later
Brief Answer: Thanks Detailed Answer: Thank you so much for your kind words. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor